MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LUGE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION LUGE; WIRE, GUIDE, CATHETER
Model Number 2747
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via facility medwatch report mw5150890 that tip detachment occurred.Transjugular intrahepatic portosystemic shunt (tips) was performed.A gadani wire was placed as a marker in both the right and middle hepatic portal vein.Due to obliteration of periportal fat and heterogenous liver, transhepatic portal was difficult to access.Some injections seemed to be within intrahepatic hematoma.A 182cm luge guidewires were selected for used.Three occurrences where the tip of the guidewire sheared off inside the patient.On two of those occurrences, the physician was able to snare and retrieved the device, while on one occurrence; the tip of the wire had to be left embedded in the liver parenchyma.No patient complications were reported.
 
Event or Problem Description
It was reported via facility medwatch report mw5150890 that tip detachment occurred.Transjugular intrahepatic portosystemic shunt (tips) was performed.A gadani wire was placed as a marker in both the right and middle hepatic portal vein.Due to obliteration of periportal fat and heterogenous liver, transhepatic portal was difficult to access.Some injections seemed to be within intrahepatic hematoma.A 182cm luge guidewires were selected for used.Three occurrences where the tip of the guidewire sheared off inside the patient.On two of those occurrences, the physician was able to snare and retrieved the device, while on one occurrence; the tip of the wire had to be left embedded in the liver parenchyma.No patient complications were reported.The report is a duplicate of emdr 2124215-2024-07135 (17722511).

Brand Name
LUGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18869177
Report Number2124215-2024-12384
Device Sequence Number7935682
Product Code DQX
UDI-Device Identifier08714729252337
UDI-Public08714729252337
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K143587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2025
Device Model Number2747
Device Catalogue Number2747
Device Lot Number0032176733
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown